MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS PLUS W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS PLUS W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212726
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the inserter of the device was bent.It was communicated that the user was off angle when trying to insert the anchors.When the anchor is inserted off angle and with excessive force it has the potential to cause the device to deform, therefore is a potential root cause for the reported failure.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that the surgeon bent the bioknotless anchors devices trying to fixate them with a patient during rotator cuff repair surgical procedure.According to the reporter, the surgeon seemed to be off angle when trying to engage.There were no patient consequences or delays.The case was completed with other like devices in the same bone holes.The devices are being returned.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BIOKNOTLESS PLUS W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8019297
Report Number1221934-2018-55101
Device Sequence Number19177598
Product Code MAI
UDI-Device Identifier10886705002122
UDI-Public10886705002122
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number212726
Device Lot NumberL421829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1